Alert archive / South Dakota / Wind Advisories in 2011
Wind Advisory 11, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Apr 30, 2011, 4:14 AM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Apr 30, 2011, 9:00 AM CDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2011, 4:14 AM CDT (09:14 UTC)
- In effect from
- Apr 30, 2011, 9:00 AM CDT
- Expired
- May 1, 2011, 7:00 PM CDT
- In force
- 34 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2095 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
344 WWUS73 KABR 300914 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 414 AM CDT SAT APR 30 2011 ...VERY WINDY CONDITIONS AGAIN SATURDAY... .AS AN AREA OF LOW PRESSURE WORKS ACROSS NORTH DAKOTA...IT WILL BRING STRONG NORTHWEST WINDS ALONG WITH IT. SUSTAINED WINDS OF 30 TO 40 MPH WILL BE POSSIBLE WITH GUSTS APPROACHING 60 MPH ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA...ALONG WITH SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ACROSS NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. SDZ003>005-009-010-015>017-033>036-045-048-051-302115- /O.UPG.KABR.HW.A.0002.110430T1200Z-110501T0000Z/ /O.NEW.KABR.HW.W.0002.110430T1100Z-110501T0500Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO... FORT THOMPSON 414 AM CDT SAT APR 30 2011 /314 AM MDT SAT APR 30 2011/ ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * STRONG NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL DEVELOP THIS MORNING. THESE STRONG WINDS WILL LIKELY CONTINUE THROUGH THE EVENING BEFORE DIMINISHING LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ SDZ037-302115- /O.NEW.KABR.HW.W.0002.110430T1100Z-110501T0500Z/ HAND- INCLUDING THE CITY OF...MILLER 414 AM CDT SAT APR 30 2011 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * STRONG NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL DEVELOP THIS MORNING. THESE STRONG WINDS WILL LIKELY CONTINUE THROUGH THE EVENING BEFORE DIMINISHING LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ039-046-SDZ006>008-011-018>023-302115- /O.NEW.KABR.WI.Y.0011.110430T1400Z-110501T1100Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 414 AM CDT SAT APR 30 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM CDT SUNDAY. * STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP BY LATE THIS MORNING. THESE STRONG WINDS WILL LIKELY CONTINUE THROUGH THE OVERNIGHT HOURS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DORN
5 follow-up statements
045 WWUS73 KABR 301912 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 212 PM CDT SAT APR 30 2011 ...WINDY CONDITIONS WILL CONTINUE THROUGH SUNDAY... .AS AN AREA OF LOW PRESSURE WORKS ACROSS NORTH DAKOTA...IT WILL BRING STRONG NORTHWEST WINDS ALONG WITH IT. SUSTAINED WINDS OF 30 TO 40 MPH WILL BE POSSIBLE WITH GUSTS APPROACHING 60 MPH ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA...ALONG WITH SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ACROSS NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. WINDS MAY BRIEFLY SUBSIDE LATE TONIGHT ONLY TO INCREASE AGAIN BY SUNDAY MORNING. SDZ003>005-009-010-015>017-033>037-045-048-051-010500- /O.CON.KABR.HW.W.0002.000000T0000Z-110501T0500Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 212 PM CDT SAT APR 30 2011 /112 PM MDT SAT APR 30 2011/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT. * STRONG NORTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH WILL CONTINUE THROUGH THIS EVENING....BEFORE DIMINISHING LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MNZ039-046-SDZ006>008-011-018>023-010715- /O.EXT.KABR.WI.Y.0011.000000T0000Z-110502T0000Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 212 PM CDT SAT APR 30 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT SUNDAY. * STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH LATE THIS EVENING. THESE STRONG WINDS MAY BRIEFLY WEAKEN TO 20 MPH WITH GUST AROUND 35 MPH DURING THE EARLY MORNING HOURS ON SUNDAY. HOWEVER BY MID MORNING...STRONG NORTHWEST WINDS WILL DEVELOP ONCE AGAIN. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SD/AP
822 WWUS73 KABR 010253 AAA NPWABR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 953 PM CDT SAT APR 30 2011 ...WINDY CONDITIONS WILL CONTINUE THROUGH SUNDAY... .AS AN AREA OF LOW PRESSURE WORKS ACROSS NORTH DAKOTA...IT WILL BRING STRONG NORTHWEST WINDS ALONG WITH IT. SUSTAINED WINDS OF 25 TO 35 MPH WILL BE POSSIBLE WITH GUSTS APPROACHING 50 MPH WINDS MAY BRIEFLY SUBSIDE LATE TONIGHT ONLY TO INCREASE AGAIN BY SUNDAY MORNING. SDZ003>005-009-010-015>017-033>037-045-048-051-011500- /O.CAN.KABR.HW.W.0002.000000T0000Z-110501T0500Z/ /O.EXA.KABR.WI.Y.0011.000000T0000Z-110502T0000Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 953 PM CDT SAT APR 30 2011 /853 PM MDT SAT APR 30 2011/ ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ SUNDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ SUNDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH LATE THIS EVENING. THESE STRONG WINDS MAY BRIEFLY WEAKEN TO 20 MPH WITH GUSTS AROUND 35 MPH DURING THE EARLY MORNING HOURS ON SUNDAY. HOWEVER BY MID MORNING... STRONG NORTHWEST WINDS WILL DEVELOP ONCE AGAIN. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MNZ039-046-SDZ006>008-011-018>023-011500- /O.CON.KABR.WI.Y.0011.000000T0000Z-110502T0000Z/ TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN... BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 953 PM CDT SAT APR 30 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY. * STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH LATE THIS EVENING. THESE STRONG WINDS MAY BRIEFLY WEAKEN TO 20 MPH WITH GUST AROUND 35 MPH DURING THE EARLY MORNING HOURS ON SUNDAY. HOWEVER BY MID MORNING... STRONG NORTHWEST WINDS WILL DEVELOP ONCE AGAIN. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
196 WWUS73 KABR 010852 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 352 AM CDT SUN MAY 1 2011 ...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH TODAY... .AS AN AREA OF LOW PRESSURE WORKS ACROSS NORTHERN MINNESOTA...IT WILL CONTINUE TO SUPPORT STRONG NORTHWEST WINDS ACROSS THE REGION. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-012100- /O.CON.KABR.WI.Y.0011.000000T0000Z-110502T0000Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 352 AM CDT SUN MAY 1 2011 /252 AM MDT SUN MAY 1 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THE DAY TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DORN
306 WWUS73 KABR 011805 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 105 PM CDT SUN MAY 1 2011 ...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH TODAY... .AS AN AREA OF LOW PRESSURE WORKS ACROSS NORTHERN MINNESOTA...IT WILL CONTINUE TO SUPPORT STRONG NORTHWEST WINDS ACROSS THE REGION. SUSTAINED WINDS OF 25 TO 35 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-020000- /O.CON.KABR.WI.Y.0011.000000T0000Z-110502T0000Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 105 PM CDT SUN MAY 1 2011 /1205 PM MDT SUN MAY 1 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THE DAY TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SD
487 WWUS73 KABR 012350 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 650 PM CDT SUN MAY 1 2011 ...STRONG NORTHWEST WINDS WILL DIMINISH THIS EVENING... .LOW PRESSURE IS EXITING THE REGION TONIGHT. THIS COMBINED WITH COOLING TEMPS WILL ALLOW THE WINDS TO DIMINISH QUICKLY THIS EVENING. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-020100- /O.EXP.KABR.WI.Y.0011.000000T0000Z-110502T0000Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD... CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER... MURDO...PRESHO...FORT THOMPSON 650 PM CDT SUN MAY 1 2011 /550 PM MDT SUN MAY 1 2011/ ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS EVENING. WINDS WILL CONTINUE TO DIMINISH THIS EVENING...DECREASING TO 5 TO 15 MPH AFTER SUNSET. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Apr 30, 3:58 AM CDT, 16 minutes earlier.
Area forecast discussion, Apr 30, 3:58 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
358 AM CDT SAT APR 30 2011
.SHORT TERM...TODAY THROUGH MONDAY
FORECAST CHALLENGES INCLUDE WIND SPEEDS AND PRECIP TYPE/COVERAGE
TODAY...ALONG WITH TEMPERATURES THROUGHOUT THE PERIOD.
CURRENTLY...A LOW PRESSURE SYSTEM IS CHURNING OVER WESTERN NORTH
DAKOTA. WARM CONVEYOR BELT SHOWERS CONTINUE TO WORK NORTHEASTWARD
OVER THE FAR EASTERN CWA. MEANWHILE...A NOTABLE DRY SLOT STRETCHES
FROM EASTERN WYOMING ALL THE WAY UP TO NEAR THE CANADIAN BORDER IN
NORTHWESTERN NORTH DAKOTA. LOW LEVEL CAA SETTING UP ON THE
WESTERN/SOUTHWESTERN SIDE OF THE UPPER LOW...IS COOLING
SURFACE/BOUNDARY LAYER TEMPS DOWN TO SNOW-SUPPORTABLE
READINGS...AS NOTED BY SNOW REPORTED IN METARS OVER SOUTHWESTERN
NORTH DAKOTA. OVER THIS CWA...TEMPERATURES ACROSS THE MISSOURI
RIVER VALLEY ARE IN THE UPPER 30S TO AROUND 40...WHILE READINGS
ACROSS THE JAMES RIVER VALLEY EASTWARD ARE GENERALLY IN THE MID TO
UPPER 40S.
THE UPPER LOW WILL TRACK EASTWARD ACROSS NORTH DAKOTA TODAY. IT
APPEARS THE TROWAL-FORCED PRECIPITATION WRAPPING AROUND TO THE
BACK OF THE LOW WILL MAKE A BRIEF APPEARANCE ACROSS NORTH CENTRAL
SOUTH DAKOTA TODAY AS SNOW. HOWEVER...LITTLE IN THE WAY OF
ACCUMULATION IS EXPECTED. MOST OF THE TROWAL PRECIP SHOULD STAY UP
IN NORTH DAKOTA...SO POPS HAVE BEEN REDUCED AND RELEGATED TO THE
FAR NORTHERN FORECAST ZONES BORDERING UP AGAINST NORTH DAKOTA. THE
BIGGER CONCERN RIGHT NOW IS THE STRENGTH OF WINDS TODAY. THE
MISSOURI RIVER VALLEY WILL LIKELY SEE SUSTAINED WINDS PUSHING 40
MPH WITH GUSTS AS HIGH AS 60 MPH POSSIBLE...AS STRONG SUBSIDENCE
AND CAA KICKS IN BY MID-MORNING. THIS IS SUPPORTED BY 850HPA AND
925HPA WIND PROGS AND BUFKIT MOMENTUM TRANSFER TOOL. ACROSS
NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA...WIND SPEEDS
WILL PROBABLY BE CLOSER TO 30 MPH SUSTAINED WITH GUSTS TO 45 MPH.
SO...A HIGH WIND WARNING IS IN PLACE NOW ACROSS THE WESTERN HALF
OF THE CWA...AND A WIND ADVISORY IS IN EFFECT OVER THE EAST.
STRONG WINDS ARE LIKELY TO PERSIST INTO THE OVERNIGHT
HOURS...POSSIBLY PERSISTING INTO SUNDAY AS WELL ACROSS THE FAR
EASTERN ZONES. GENERALLY...LOOKING AT DRY CONDITIONS SUNDAY AND
MONDAY.
TEMPERATURES TODAY WILL BE WELL BELOW NORMAL...WITH A POSSIBLE
NON-DIURNAL TREND OF COOLING OR STEADY TEMPS IN THE AFTERNOON
ACROSS THE EASTERN FORECAST ZONES. SUNDAY SHOULD BE A FEW DEGREES
WARMER THAN HIGH TEMPS TODAY...WITH MONDAY A FEW DEGREES
WARMER THAN SUNDAY....BUT TEMPERATURES WILL STILL BE STRUGGLING TO
GET BACK TO CLIMO NORMALS.
.LONG TERM...MONDAY NIGHT THROUGH FRIDAY.
THE LATEST MODELS MAINTAIN A SOMEWHAT PROGRESSIVE MID LEVEL FLOW
ACROSS THE FORECAST AREA THROUGH THE LONG TERM. THE NEXT SYSTEM TO
AFFECT THE AREA SHOULD MOVE IN LATE TUESDAY NIGHT AND WEDNESDAY
WITH AT LEAST A CHC POP FOR SOME RAIN. THEN WE SHOULD DRY OUT FOR
A COUPLE DAYS UNTIL THE NEXT SYSTEM COMES INTO THE REGION. TUESDAY
WILL LIKELY BE A BIT ABOVE NORMAL...BUT AFTER THAT...TEMPERATURES
SHOULD BE NEAR OR SLIGHTLY BELOW NORMAL THROUGH MOST OF THE
PERIOD.
&&
.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
RAIN SHOULD GRADUALLY MOVE OUT OF THE KATY AREA BY MID
MORNING...WITH MOSTLY DRY CONDITIONS THEREAFTER. FURTHER WEST
MORE RAIN AND PERHAPS EVEN SOME SNOW WILL DROP SOUTH OUT OF NORTH
DAKOTA AND INTO THE KMBG AREA...POSSIBLY MAKING IT AS FAR EAST AS
KABR BY AFTERNOON. A MIX OF VFR/MVFR CIGS ARE EXPECTED THROUGH THE
DAY. MEANWHILE MOST VSBYS SHOULD BE VFR EXCEPT FOR THIS MORNING
AROUND KATY...AND THIS AFTERNOON AROUND KMBG. WINDS WILL BE QUITE
STRONG ACROSS THE ENTIRE AREA BY THIS AFTERNOON.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WARNING UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT FOR
BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-
HYDE-JONES-LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH.
WIND ADVISORY FROM 9 AM THIS MORNING TO 6 AM CDT SUNDAY FOR
BROWN-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-
ROBERTS-SPINK.
MN...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 AM CDT SUNDAY FOR BIG
STONE-TRAVERSE.
&&
SHORT TERM...DORN
LONG TERM...TDK
AVIATION...TDK
WEATHER.GOV/ABERDEENHazardous weather outlook, Apr 29, 4:58 AM CDT, 23 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 458 AM CDT FRI APR 29 2011 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-301000- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 458 AM CDT FRI APR 29 2011 /358 AM MDT FRI APR 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY INTO TONIGHT ACROSS THE FORECAST AREA. NO SEVERE STORMS ARE EXPECTED. STRONG SOUTH WINDS WILL DEVELOP ACROSS NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA TODAY. A WIND ADVISORY IS IN EFFECT. HIGH TO VERY HIGH FIRE DANGER EXISTS TODAY ACROSS THE ENTIRE FORECAST AREA. ANY SORT OF OUTDOOR FIRE ACTIVITY IS STRONGLY DISCOURAGED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG NORTHWEST WINDS AREA EXPECTED ON SATURDAY INTO SATURDAY NIGHT. A WIND ADVISORY IS PROBABLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN/TDK
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 4:14 AM CDT | High Wind Warning | ABR | Buffalo, Campbell, Corson, Dewey, Edmunds, Faulk and 10 more | 18 hr |
Nearby
Wind Advisories in South Dakota, 2011Wind Advisories in Minnesota, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.